Anthony Bray, MD : Hello!
Anthony Bray, MD : you can certainly try stopping Zyrtec but I doubt that this is your culprit...
Anthony Bray, MD : What about possible constipation?
Anthony Bray, MD : if you have large amount of stool retained in your colon then this could make you feel bloated as you describe....
Anthony Bray, MD : typically with constipation a person may have hard firm stool difficult to pass and may have 3 days or more between BM's ( patterns vary however)
Anthony Bray, MD : IF YOUR CAUSE IS CONSTIPATION --- then you may benefit to try Miralax for immediate relief ( over counter / powder / mix one capful plus 8 ounces water daily for 3 to 5 days until you get good results -- you want to stop before you lead into possible diarrhea)
Anthony Bray, MD : --- daily walks and plenty of fluids daily helps to prevent future constipation...
Anthony Bray, MD : ---daily stool softener helps to prevent future constipation -- (Surfak 260mg/ day or Colace or Docusate 100 to 200mg/ day or mineral oil 1 tablespoon/ day are options that may help....)
Anthony Bray, MD : If you have other reason for symptoms then you would be advised to follow up with your doctor or gastroenterologist ...
Anthony Bray, MD : I have tried to address the most common problem that is commonly associated with the type symptoms that you describe!! I hope this is helpful for you!
Anthony Bray, MD : let me know if you have further questions, concerns and I will be happy to get back with you!!
Anthony Bray, MD : If my answer has been helpful and to your satisfaction then please remember to leave positive feedback. That would be much appreciated! Thank you and best regards!
Anthony Bray, MD : Anthony Bray MD
I drink a lot of water, forgot to mention that. Usually 6 full glasses a day. Is it possible to have chronic constipation? I'm a pescitarian, so I don't eat red meat, just seafood, pastas, veggies and fruit. I'm a pretty healthy eater so I have a hard time thinking that I could be constipated.
Also, it's been going on for months... I've been trying to narrow what would be causing it. Any ideas of what would cause it if I've been drinking plenty of water?
Anthony Bray, MD : It is certainly possible that there is other reason for your symptoms...
Anthony Bray, MD : you could actually increase fluid intake to 8 plus ounces every two hours while awake...
Anthony Bray, MD : Daily stool softener would not hurt anything ( if diarrhea then pull back on that -- this practice would also decrease your long term risk of developing diverticulosis)
Anthony Bray, MD : if it seems that symptoms are more upper abdomen then it may be your stomach .... Gastritis maybe...
Anthony Bray, MD : if gastritis or ulcer disease were causing symptoms then this may benefit from trying OTC Prilosec daily and avoiding GI irritants
If I rest my hand on the area that I feel it is, I would say it would be right over my belly button, so right on my belly.
Is gastritis permanent or temporary and treated otc?
Anthony Bray, MD : these include alcohol / coffee/ hot spicy or acidic foods/ anti- inflammatory medicines ( aspirin, Aleve, Advil) Tylenol is OK...
Anthony Bray, MD : avoid for short term acidic foods including citrus fruits, tomatoes, onions,peppers....
Anthony Bray, MD : I would advise you to follow up with your doctor and report at that point what you may have tried and if steps seemed to help or not...
OK, thanks for all of your advice.
Anthony Bray, MD : Gastritis is temporary and may respond to OTC treatment but often benefits from prescription meds...
Anthony Bray, MD : issue also becomes more complex....??? Ulcers.... ??? H. Pylori bacteria in stomach may cause problem... This needs to be tested and if positive treated...
Anthony Bray, MD : so I think it is fine to start with OTC measures but I think ultimately you are best advised to work with your doctor on this!!!
Anthony Bray, MD : You are very welcome!
Anthony Bray, MD : let me know if you have further questions or concerns-- I will be happy to get back with you!!
Thanks so much.
Anthony Bray, MD : You are very welcome! Take care and best regards XXXXX XXXXX!
Anthony Bray, MD : I hope that you feel better soon!!
Hello doctor, I just wanted to share some information that I've come across. It seems that many people have an issue with long-term usage of Zyrtec and gastritis. I've read article after article about it. Thank you for your suggestion that this could be my issue. I'm going to start by discontinuing Zyrtec and taking Prilosec and see if that helps the problem. If it does not, I will see a local doctor. Thank you again...
Anthony Bray, MD : Hello again,
Anthony Bray, MD : I see your point! I agree to try stopping the Zyrtec and try Prilosec. Avoid dietary and other GI irritants as well! I hope that you feel better soon! Let me know if you have further information - discussion - questions-- I will be happy to get back with you!!
Anthony Bray, MD : thanks and best regards!!
Anthony Bray, MD : Anthony Bray MD
Thanks doctor. I will try this route and see what happens. I never would have thought about gastritis, so I thank you for that diagnosis. I've had pretty regular BMs, so I was ruling out constipation in my mind. Thanks and have a great day